MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE VIATORR TIPS ENDOPROSTHESIS WITH CONTROLLED EXPANSION; SHUNT, PORTOSYSTEMIC, ENDOPROSTHESIS

W. L. GORE & ASSOCIATES, INC. GORE VIATORR TIPS ENDOPROSTHESIS WITH CONTROLLED EXPANSION; SHUNT, PORTOSYSTEMIC, ENDOPROSTHESIS
Model Number PTB8106275
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
It was reported the physician advanced a gore® viatorr® tips endoprosthesis to the liver.During deployment, the endoprosthesis only deployed about half-way when it was not possible to open anymore.The physician was able to pull it into the catheter and remove the device.A new device was used to complete the procedure.The patient was doing well following the procedure.
 
Additional Manufacturer Narrative
The engineering investigation of the returned device stated the following: - the device was returned partially constrained between the zipper and the catheter with a foreign, spiraled wire, wrapped along the distal end of the endoprosthesis and part of the delivery catheter.- the zipper pattern was evaluated for any anomalies that could contribute to a failed deployment.The loops were intact and there did not appear to be any broken fibers or other abnormalities that could prevent the zipper from deploying.- after removing the foreign wire, the device was advanced over a 0.035¿ guidewire and deployed successfully without any higher than expected deployment force.As a result of the engineering evaluation and the removal of the foreign wire from the device, the device was able to be successfully deployed.However, it is unknown if the foreign wire interfered with deployment during the case or contributed to the physician¿s observation of the endoprosthesis not being able to open any more after deploying half-way.This evaluation could not determine, with the available information, why the physician was unable to complete endoprosthesis deployment.

Brand Name
GORE VIATORR TIPS ENDOPROSTHESIS WITH CONTROLLED EXPANSION
Common Device Name
SHUNT, PORTOSYSTEMIC, ENDOPROSTHESIS
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key10741353
Report Number3007284313-2020-01130
Device Sequence Number3246122
Product Code MIR
UDI-Device Identifier00733132635023
UDI-Public00733132635023
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P040027
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/11/2023
Device Model NumberPTB8106275
Device Catalogue NumberPTB8106275
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2020
Initial Date Received by Manufacturer 09/29/2020
Supplement Date Received by Manufacturer09/29/2020
Initial Report FDA Received Date10/27/2020
Supplement Report FDA Received Date11/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR
Patient Weight68